Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Brownsville, TX

August 20, 2015Cameron County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 20, 2015, 3:21 AM CDT for Cameron County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2015, 3:21 AM CDT (08:21 UTC)
Expired
Aug 20, 2015, 4:15 AM CDT
In force
54 min
Issued by
NWS Brownsville, TX

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 42 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2912 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS84 KBRO 200821
SPSBRO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 AM CDT THU AUG 20 2015
 
TXZ254>257-200915-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
321 AM CDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMERON AND EASTERN
WILLACY COUNTIES UNTIL 415 AM CDT...

AT 319 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOZANO...OR NEAR LAURELES...MOVING EAST TO SOUTHEAST AT 15 MPH.
THIS STORM IS PRODUCING TORRENTIAL RAIN...WIND GUSTS OF 50 TO 55 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING. 

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RANCHO VIEJO...RIO HONDO...LA
PALOMA...LAURELES...CAMERON PARK...ARROYO CITY AND OLMITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2603 9764 2603 9775 2660 9745 2649 9741
      2651 9742 2645 9746 2644 9740 2641 9745
      2644 9739 2636 9738 2636 9733 2627 9734
      2629 9731 2624 9733 2623 9727 2623 9732
      2620 9730 2591 9753
TIME...MOT...LOC 0819Z 291DEG 24KT 2615 9754 

$$

TORRES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 20, 12:23 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 20, 12:23 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1223 AM CDT THU AUG 20 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&

.AVIATION...CONVECTION CURRENTLY DEVELOPING IN THE VICINITY OF
MFE. PREVIOUS DISCUSSION FOLLOWS:

MORE ACTIVE PATTERN NEXT 24 HOURS AND THUNDERSTORM ACTIVITY
INCREASES. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP OVERNIGHT
TO THE WEST...WITH SOME ACTIVITY POSSIBLE INTO KMFE JUST BEFORE
SUNRISE. MORE ACTIVITY EXPECTED DURING THE DAY...WITH SEABREEZE
AND OUTFLOW BOUNDARIES BECOMING ACTIVE. HAVE ALREADY ADDED TEMPO
TSRA FOR TOMORROW...AND WILL PROBABLY NEED TO GO PREDOMINANT RAIN
ONCE THE SHOWERS START TO SHOW UP.
&&

.PREV DISCUSSION... /ISSUED 636 PM CDT WED AUG 19 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...MORE ACTIVE PATTERN NEXT 24 HOURS AND THUNDERSTORM
ACTIVITY INCREASES. THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP
OVERNIGHT TO THE WEST...WITH SOME ACTIVITY POSSIBLE INTO KMFE JUST
BEFORE SUNRISE. MORE ACTIVITY EXPECTED DURING THE DAY...WITH
SEABREEZE AND OUTFLOW BOUNDARIES BECOMING ACTIVE. HAVE ALREADY
ADDED TEMPO TSRA FOR TOMORROW...AND WILL PROBABLY NEED TO GO
PREDOMINANT RAIN ONCE THE SHOWERS START TO SHOW UP.

PREV DISCUSSION... /ISSUED 336 PM CDT WED AUG 19 2015/

SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...SHOULD REMAIN QUIET
THROUGH TONIGHT WITH INCREASING RAIN CHANCES ACROSS THE AREA THROUGH
THE DAY THURSDAY AND THURSDAY NIGHT. THE ENTIRE AREA REMAINS AT RISK
FOR GENERAL THUNDERSTORMS. A WEAK INVERTED TROUGH OR MID LEVEL LOW
WILL HOVER OVERHEAD...CONTRIBUTING TO LOCAL INSTABILITY. A FRONT
WILL MOVE INTO CENTRAL TEXAS AND MOISTURE POOLING WILL PROVIDE THE
INGREDIENTS FOR HIGHER RAIN CHANCES. PWAT VALUES WILL REMAIN
ELEVATED NEAR TWO INCHES. NOT EXPECTING MORE THAN AN INCH OR TWO OF
RAIN FOR MOST AREAS THAT RECEIVE RAIN...BUT THE POTENTIAL IS THERE
FOR BRIEF HEAVY DOWNPOURS THAT END UP DELIVERING SLIGHTLY HIGHER
AMOUNTS OF RAIN. HIGH TEMPERATURES THURSDAY SHOULD BE MODERATED DOWN
A FEW DEGREES WITH INCREASED CLOUD COVER AND RAIN IN THE AREA.

LONG TERM /FRIDAY THROUGH WEDNESDAY/...THE BROAD WEAKNESS IN THE
500 MB RIDGING WILL START TO WEAKEN OVER THE WEEKEND. THIS WILL
ALLOW THE 500 MB RIDGE AXIS TO REBUILD OVER TX AND THE SOUTH
CENTRAL PLAINS STATES NEXT WEEK WITH GENERALLY LOWER DEEP LAYER
MOISTURE VALUES EXPECTED THROUGH MIDWEEK. THE 1000-500 MB
THICKNESS VALUES WILL START TO INCREASE NEXT WEEK AS THE 500 MB
RIDGING REBUILDS WHICH WILL ALLOW THE HIGH TEMPS TO WARM BACK UP
CLOSE TO OR EXCEEDING NUMERICAL GUIDANCE THROUGH NEXT WED. THE MEX
FORECAST TEMPS IN THE LONGER RANGE ARE A BIT WARMER VERSUS THE
ECMWF NUMBERS AND WILL LEAN MORE TOWARDS THESE FOR THE LONGER
TERM.

WPC/NHC FORECAST POINTS SHOW DANNY PUSHING NEAR HISPANOLA AROUND
8/25-26. DEEP SOUTH TX RESIDENTS SHOULD CHECK IN WITH THE LATEST
STATEMENTS/OUTLOOKS FROM NHC CONCERNING THE PROGRESS OF SYSTEM
OVER THE NEXT SEVERAL DAYS.

MARINE.../TONIGHT THROUGH THURSDAY NIGHT/...EXPECT MODERATE WINDS
AND SEAS ALONG THE LOWER TEXAS COAST...AS HIGH PRESSURE OVER THE
GULF OF MEXICO INTERACTS WITH LOWER PRESSURE INLAND.

FRIDAY THROUGH MONDAY...THE PGF WILL START TO WEAKEN SOMEWHAT THIS
WEEKEND INTO EARLY NEXT WEEK WHICH WILL MAINTAIN FAIRLY LOW WINDS
AND SEAS THROUGH NEXT MONDAY. NO SCA CONDITIONS EXPECTED AT THIS
TIME.

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Aug 19, 4:02 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 PM CDT WED AUG 19 2015

TXZ248>257-202115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
402 PM CDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES OF 105 TO 115 WILL CONTINUE FOR HIDALGO COUNTY
THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE DAY THURSDAY AND AGAIN ON FRIDAY. SOME OF THESE STORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS.

HEAT INDEX READING OF 105 TO 111 DEGREES ARE EXPECTED AGAIN OVER
THE WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-202115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
402 PM CDT WED AUG 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 20, 1:06 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
106 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     FLASH FLOOD      MISSION                 26.21N  98.32W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            MISSION POLICE DEPARTMENT REPORTS FLOOD WATERS UP TO
            CAR TIRES THROUGHOUT MUCH OF THE CITY OF MISSION.

&&

EVENT NUMBER BRO1500122

TOMASELLI
Local storm report, Aug 20, 1:32 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
132 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     MISSION                 26.21N  98.32W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            MISSION POLICE DEPARTMENT REPORTS POWERLINES DOWN DUE
            TO STRONG WINDS AT INSPIRATION AND FM 495 AND AT 1413
            DOHERTY. ALSO BIG TREE BRANCHES DOWN AT INSPIRATION AND
            FM 495.

&&

EVENT NUMBER BRO1500123

TOMASELLI
Local storm report, Aug 20, 1:52 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
152 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     TSTM WND DMG     PHARR                   26.18N  98.19W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            PHARR POLICE DEPARTMENT REPORTS TREE BLOWN DOWN BY
            THUNDERSTORM WINDS AT 106 NORTH PALM AND ALSO AT THE
            INTERSECTION OF JACKSON AND RIDGE.

&&

EVENT NUMBER BRO1500124

TOMASELLI
Local storm report, Aug 20, 2:25 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     FLASH FLOOD      MCALLEN                 26.22N  98.24W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            HIDALGO COUNTY SHERIFFS OFFICE REPORTS FLOODING
            RESULTING IN IMPASSABLE ROADS AT INTERSECTION OF
            EXPRESSWAY 83 AND 23RD AND ALSO EXPRESSWAY 83 AND WARE
            ROAD. ALSO NUMEROUS LIGHTNING STRIKES THROUGHOUT HIDALGO
            COUNTY RESULTING IN STRUCTURE/UTILITY POLE/TREE FIRES.

&&

EVENT NUMBER BRO1500125

TOMASELLI
Local storm report, Aug 20, 2:57 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
257 AM CDT THU AUG 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      WESLACO                 26.16N  97.98W
08/20/2015                   HIDALGO            TX   LAW ENFORCEMENT

            WESLACO POLICE DEPARTMENT REPORTS WIDESPREAD FLOODING
            THROUGHOUT THE CITY ESPECIALLY ON THE FRONTAGE ROADS
            LEADING TO THE EXPRESSWAY. FLOODWATERS UP TO THE BUMPERS
            OF PATROL CARS IN SOME AREAS.

&&

EVENT NUMBER BRO1500126

TOMASELLI
Special weather statement, Aug 20, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
321 AM CDT THU AUG 20 2015

TXZ254>257-200915-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
321 AM CDT THU AUG 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMERON AND EASTERN
WILLACY COUNTIES UNTIL 415 AM CDT...

AT 319 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOZANO...OR NEAR LAURELES...MOVING EAST TO SOUTHEAST AT 15 MPH.
THIS STORM IS PRODUCING TORRENTIAL RAIN...WIND GUSTS OF 50 TO 55 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RANCHO VIEJO...RIO HONDO...LA
PALOMA...LAURELES...CAMERON PARK...ARROYO CITY AND OLMITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2603 9764 2603 9775 2660 9745 2649 9741
      2651 9742 2645 9746 2644 9740 2641 9745
      2644 9739 2636 9738 2636 9733 2627 9734
      2629 9731 2624 9733 2623 9727 2623 9732
      2620 9730 2591 9753
TIME...MOT...LOC 0819Z 291DEG 24KT 2615 9754

TORRES

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 11:30 PM CDTSpecial Weather StatementBROHidalgo60 min
Aug 19, 11:45 PM CDTSevere Thunderstorm WarningBROHidalgo45 min
Aug 19, 11:49 PM CDTSpecial Weather StatementBROStarr41 min
Aug 20, 12:05 AM CDTAreal Flood AdvisoryBROHidalgo, Starr115 min
Aug 20, 12:28 AM CDTSevere Thunderstorm WarningBROHidalgo, Starr62 min
Aug 20, 12:41 AM CDTFlash Flood WarningBROHidalgo, Starr2 hr
Aug 20, 12:53 AM CDTSevere Thunderstorm WarningBROHidalgo52 min
Aug 20, 1:35 AM CDTSevere Thunderstorm WarningBROHidalgo55 min
Aug 20, 1:47 AM CDTAreal Flood AdvisoryBROHidalgo88 min
Aug 20, 2:06 AM CDTFlash Flood WarningBROHidalgo114 min
Aug 20, 2:31 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy59 min
Aug 20, 2:45 AM CDTAreal Flood AdvisoryBROCameron, Kenedy, Willacy2 hr
Aug 20, 3:18 AM CDTSpecial Marine WarningBRO117 min
Aug 20, 3:27 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy63 min
Aug 20, 3:56 AM CDTSpecial Marine WarningBRO2 hr
Aug 20, 4:00 AM CDTAreal Flood AdvisoryBROHidalgo90 min
Aug 20, 4:32 AM CDTSpecial Weather StatementBROCameron, Willacy58 min
Aug 20, 4:59 AM CDTSpecial Weather StatementBROHidalgo61 min
Aug 20, 5:16 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo89 min
Aug 20, 5:52 AM CDTFlash Flood WarningBROHidalgo, Starr83 min
Aug 20, 6:14 AM CDTSpecial Weather StatementBROHidalgo61 min
Aug 20, 6:45 AM CDTSpecial Weather StatementBROStarr60 min
Aug 20, 7:16 AM CDTAreal Flood AdvisoryBROStarr119 min
Aug 20, 7:38 AM CDTSpecial Weather StatementBROStarr67 min
Aug 20, 12:40 PM CDTSpecial Marine WarningBRO2 hr
Aug 20, 12:42 PM CDTSpecial Weather StatementBROCameron63 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.